Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 37, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 7, 2018, 5:54 PM CDT for Wayne County, Illinois. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 5:54 PM CDT (22:54 UTC)
- Expired
- Sep 7, 2018, 7:36 PM CDT
- In force
- 102 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
347 WGUS53 KPAH 072254 FFWPAH ILC191-080200- /O.NEW.KPAH.FF.W.0037.180907T2254Z-180908T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Paducah KY 554 PM CDT FRI SEP 7 2018 The National Weather Service in Paducah has issued a * Flash Flood Warning for... Wayne County in south central Illinois... * Until 900 PM CDT. * At 554 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Fairfield, Wayne City, Jeffersonville, Sims, Keenes and Golden Gate. Additional rainfall amounts of one to two are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3826 8815 3826 8870 3847 8870 3848 8815 $$ GREG
1 follow-up statement
279 WGUS73 KPAH 080036 FFSPAH Flash Flood Statement National Weather Service Paducah KY 736 PM CDT FRI SEP 7 2018 ILC191-080046- /O.CAN.KPAH.FF.W.0037.000000T0000Z-180908T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wayne IL- 736 PM CDT FRI SEP 7 2018 ...THE FLASH FLOOD WARNING FOR WAYNE COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3826 8815 3826 8870 3847 8870 3848 8815 $$ GREG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 2:24 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 7, 2:24 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
224 PM CDT Fri Sep 7 2018
.SHORT TERM...(Tonight through Sunday night)
Issued at 224 PM CDT Fri Sep 7 2018
Will maintain the existing Flash Flood Watch as is. Slight uptick
in rainfall amounts after coord with WPC. FFG values high to
start, so flooding onset concerns will be delayed just a bit.
Focus late today into tonight will be across SEMO, as the remnants
of Gordon move NNE. Unseasonably high PWAT values 2+ SD's and
increasing 850mb flow and transport should enhance rainfall rates
overnight in this area. The focus will then head NE into southern
IL southwest IN, and adjacent Ohio River counties west KY Saturday
as the low tracks NE. There is still some uncertainty with respect
to QPF. The possibility exists it's a bit high for some areas.
The system will be on the move once it moves across southeast MO.
However, rate and efficiency will be quite high, thus the uptick
in QPF per WPC.
Saturday afternoon, south of the low, and along a frontal
boundary, we should see more convective development, that will
move east across the FA Saturday afternoon and early night. During
this time frame we see some increase in speed and directional
shear sfc-500mb, along with destabilization. It would not be out
of the question to see a couple of robust short lived storms that
may spin up a brief funnel or "weak" tornado, along with gusty
winds. Confidence remains low on this potential, but we did notice
it.
Eventually we will see a sharpening of a 500mb trof from the Great
Lakes to over the Ozarks region by midday Sunday. As the system
wraps up it should push best chances of precip on east and
eventually out of the area by Sunday night. Temps were a blend of
MAV, MET and existing forecast numbers.
CN
.LONG TERM...(Monday through Friday)
Issued at 224 PM CDT Fri Sep 7 2018
By this time, Gordon has weakened into an open upper trough and is
leaving the area. As it does, heights rise and we dry out. Overall
the upper level pattern is a trough off the west coast and a ridge
along the east coast.
By Thursday, there are a couple of issues. One is a weak trough
forming under the ridge in the Gulf near Louisiana. The other is
Florence off the east coast. Overall deeper moisture increases over
the southeast U.S. partially due to both systems. Even though there
are questions about where Florance is going, the influx of moisture
looks pretty definite. This moisture may result in mainly afternoon
showers and thunderstorms both Thursday and Friday.
In the low levels, expect northeast flow with temperatures and
humidity levels at or below normal for the first half of the week.
Humidity levels increase towards the end of the week.
PS
&&
.AVIATION...
Issued at 1156 AM CDT Fri Sep 7 2018
Scattered convection this afternoon with mainly VFR cigs outside
of convective activity. Shower and isolated storm chances increase
tonight especially southeast Missouri, spreading NE into southern
IL and southwest IN late tonight into Saturday. MVFR/IFR cigs and
visibilities expected with time. May stay mostly VFR in west KY
and especially toward the TN border, again outside of scattered
convection. Winds generally 10 kts or less mainly from the east,
and eventually southeast.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Sunday morning for ILZ075>078-080>086-
088-089-092-093.
Flash Flood Watch from 7 PM CDT this evening through Sunday
morning for ILZ087-090-091-094.
MO...Flash Flood Watch through Sunday morning for MOZ076-086-087-100-
107>112-114.
IN...Flash Flood Watch from 7 PM CDT this evening through Sunday
morning for INZ081-082-085>088.
KY...Flash Flood Watch from 7 PM CDT this evening through Sunday
morning for KYZ004-005-007-010-014-015-018.
&&
CorrectedHazardous weather outlook, Sep 7, 2:30 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 230 PM CDT Fri Sep 7 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 230 PM CDT Fri Sep 7 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Flash Flood Watch will be in effect through tonight for most of the area, north of a New Madrid, Missouri, Paducah, Kentucky, Rockport Indiana line. Refer to the watch for details on the heavy rain potential. Some thunderstorms will be possible. The heavy rain focus tonight should be across southeast Missouri. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The Flash Flood Watch will continue through early Sunday morning. Refer to the Watch for more information. The focus of heaviest rain will shift to southern Illinois, southwest Indiana and portions of west Kentucky Saturday. Scattered thunderstorms will be possible. Some guidance suggests a very low chance of a strong storm capable gusty winds in the afternoon and early evening. Wind shear forecasts suggest a brief funnel or weak tornado cannot be ruled out. Again, confidence is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of rainfall and any associated flooding issues are appreciated. Corrected
In the hours before
Special weather statement, Sep 7, 3:09 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 309 PM CDT Fri Sep 7 2018 KYZ001>003-006-008-009-011>013-016-017-019>022-080900- FULTON-HICKMAN-CARLISLE-GRAVES-MARSHALL-CALLOWAY-LYON-TRIGG- CALDWELL-HOPKINS-CHRISTIAN-DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF HICKMAN, CLINTON, BARDWELL, MAYFIELD, BENTON, MURRAY, EDDYVILLE, CADIZ, PRINCETON, MADISONVILLE, HOPKINSVILLE, OWENSBORO, CALHOUN, GREENVILLE, AND ELKTON 309 PM CDT Fri Sep 7 2018 ...Gordon to Bring Soaking Rains to Western Kentucky... Rain chances will be ramping up today and through the first half of the weekend as the remnants from tropical depression Gordon work their way across the Mississippi and Ohio river valleys. Storm total rainfall amounts of 1 to 3 inches are forecast across much of western Kentucky, with the heaviest totals falling in closer proximity to the Ohio River. While dry soil conditions will help rains to be absorbed into the ground, the tropically sourced nature of the system will enable efficient rains that could produce minor flooding issues. Widespread flooding, however, is not anticipated at this time. Stay tuned to the latest forecasts and updates for this developing weather event.
Local storm report, Sep 7, 4:16 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
416 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HEAVY RAIN CARMI 38.09N 88.17W
09/07/2018 M1.69 INCH WHITE IL AWOS
RAINFALL OVER THE LAST HOUR. A LITTLE OVER 1 INCH IN 20
MINUTES.
&&
CTNLocal storm report, Sep 7, 4:18 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
418 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HEAVY RAIN HENDERSON 37.84N 87.58W
09/07/2018 M1.42 INCH HENDERSON KY AWOS
STORM TOTAL IN ABOUT 45 MINUTES.
&&
CTNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:36 PM CDT | Areal Flood Advisory | PAH | White | 53 min |
| Sep 7, 5:49 PM CDT | Areal Flood Advisory | PAH | Wabash | 52 min |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.